CSN Login
Members Online: 14

I have a question

mskautz
Posts: 30
Joined: May 2012

hi all, haven't been on here awhile, but wanted to find out if anyone else felt this way. my dr. stopped the folfox after number 8 treatment but i find the neuropathy in fingers and toes has gotten worse as time goes by. also i missed number 11 this week because of the holiday and being i'm almost 3 weeks since treatment..the one with the pump.. i'm feeling worse, tired most of the time, bathroom situation is bad, feel like i can't just do the normal things. what am i supposed to eat? the surgeon says anything, the oncologist says bland..what to do..so sick of this, am i supposed to eat raison brand everyday forever??? is it a bland diet with chemo? had my surgery way back in march so i thought my bathroom stuff would of straightend out by now. Thanks in advance, Kathy

Lovekitties's picture
Lovekitties
Posts: 2884
Joined: Jan 2010

Some additional details may help to get you some better suggestions.

You mention Dr stopped folfox at treatment 8, but it sounds as if you are still getting some type of chemo. What is it?

You mention "bathroom issues"...constipation or diarrhea?

What type of surgery did you have? Colon resection only? How extensive? Did it require a perm or temp ostomy?

How often are you getting blood work checked? Low blood counts could be part of the tired feeling.

Did you ask your onc. why the bland diet? Do you have nausea from your chemo treatments?

Sorry for all the questions, but your answers will help us better help you.

Marie who loves kitties

abrub's picture
abrub
Posts: 1528
Joined: Mar 2010

I'm assuming you meant that they stopped the Oxaliplatin, but you are still getting the 5FU (pump).

I couldn't eat spicy things. Pepper, even normal black pepper bothered me. However, after I was done with chemo, my tastes returned to normal (tho suddenly, at 4 1/2 years out from chemo, I'm hypersensitive to pepper again.)

You need to check with your dr re the bathroom issues. Chemo constipated me. It gives others various combinations of diarrhea and constipation.

Hope you feel better soon.

thxmiker's picture
thxmiker
Posts: 1198
Joined: Oct 2010

We are sorry you are suffering Kathy! FolFox is a very difficult drug(s). We are sending our thoughts and prayers!

My doctor told me the BRAT diet(Bananas, Rice, Apples, and Tea.) Bananas, Gatoraid, and Ginger was what worked for me. Through in a couple of Peanut butter and Jam Sandwiches and I could keep some calories down.

The Bathroom situation gets better. Lomotil, baby wipes, and Nupercanal got me through FolFox. If you do not have a sense of humor on the bathroom runs, then it will get you down.

The Neuropathy takes a long time to get better. Taste, and the stomach stuff goes away after a month off of FolFox.

Walking helped me a lot also. I got the dogs out several times a day, sometimes for a block or two, and sometimes for miles. No matter how bad I felt, I always felt better after a walk.

Best Always, mike

Annabelle41415's picture
Annabelle41415
Posts: 4190
Joined: Feb 2009

Having the neuropathy get worse after quitting the oxy is very common. Mine got worse for many months before it leveled off and then took a couple years for it to not bother me all the time, but mine never went away completely. Everyone is different though and there is medication you can take to relieve some of the side effects. As far as bathroom issues that's a hard question because everyone's body reacts different to food. I'll eat one food one day and be fine bathroom wise and then eat the same thing the following week and be the opposite so I'm surely not the one to give out info as I'm still trying to figure that out too. It can be very frustrating as you sometimes have to plan things around the bathroom issues. Talk to your doctor's though and express your concern and don't leave until you are comfortable with an answer and if what they suggest doesn't work, call them back and ask for another solution. Good luck.

Kim

danker
Posts: 723
Joined: Apr 2012

I'V had going to the mailbox be a real adventure! LOMOTIL worked wonders for me, and still does when I need it.

dmj101's picture
dmj101
Posts: 521
Joined: Nov 2011

expect the unexpected....
that is what I live by when on chemo.
What is fine once will not be the same the next time. I never know..
Normalcy cannot be expected while on chemo..
It was a hard reality for me to except.. but it is my reality now..

Neuopathy for me got worse after the OXI was finished.. and has lingered now for a year.. I don't believe it will ever go away.. I just have to learner to live with it...

Good Luck Kathy.. keep us posted with how you are doing...

mskautz
Posts: 30
Joined: May 2012

Hi All, Thanks so much for all your replies, I went to look up the papers on the names of the chemo drugs and where I thought they were all this time, they weren't. But yeah I do think the oxi was stopped and I am on the pump which starts with Fluor- a -something. The Dr. stopped the oxi when I mentioned that the numbness in my fingers was getting worse. But as I said before it has gotten much worse as time goes by. It feels like when the novacaine is wearing off like at the dentist but never quite goes away, and there is coldness ..just awful. When I put my feet under the covers at night it feels like sandpaper and little pieces of paper all over my toes. I had a treatment yest so I am the opposite of running to bathroom 10 to 20 times a day or night. I hate to keep sounding like a whiner but had a really bad couple weeks and with not feeling well it justs exagerates everything. Know I didn't spell that right..ooops. My car broke down, my cell went out, my home phone got shut off, my computer isn't acting right, had a problem with my disability and to get ahold of them I dialed the number at least 200 times before i was able to get through..had to deal with choosing a new plan of insurance so I wouldn't get a bill for 200 something in Jan. and on and on...So thank you everyone again for your replies, it helps to vent sometimes.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network